Forums


Medications & Prescription Treatment

Zanaflex

  • By katy

    I have had chronic headaches/migraines for about 15 years, but only properly diagnosed with migraines about 2 months ago (long story). After finally being diagnosed, I was prescribed Topamax, Zanaflex (Muscle Relaxer) and Imitrex. I was given the instructions:

    For a breakthrough headache, take 1/2-1 Zanaflex
    For migraine, take Imitrex

    I have tried both, with results ending up in me taking Imitrex, since it seems that my headaches never seem to go away with the Zanaflex. I am actually seeing no results with this medication, except upon waking. I used to grind and clench my teeth during my sleep, and now I no longer do this.

    Has anyone else been prescribed Zanaflex (or other muscle relaxers for headaches) and if so, any relief?

    Reply Created with Sketch. reply
  • By Kerrie Smyres Moderator

    Like pretty much every medication used for migraine, some people find relief from muscle relaxants and others don’t. I’m in the group that they don’t help. Perhaps you are too?

    Reply Created with Sketch. reply
  • By katy

    They don’t seem to help my headaches at all. I feel as if I’d have better luck eating skittles at times lol- At least I still have my sense of humor through all of this. It was mainly prescribed due to my sore neck that I get that is associated with my migraines, but I still have a sore neck. I’m trying to be as patient as I can, but sometimes that’s just hard to do.

    Reply Created with Sketch. reply
  • By mwebb1963

    Zaniflex has helped me sleep when I have a lot of muscle twitches, which prevents sleep. And I also clench my teeth, which it helped. I was on nearly the same regimine….then I was told I was over medicated. This after my neurologist increased my Topamax to 100mg! Now, I am off all preventative and just fioricet, which doesn’t help. I just take migraine excedrine. Sad. I just wish something would help!

    Reply Created with Sketch. reply
  • By 1bi480g

    I just started zanaflex 2mg at night, has anyone found it causes sort of diarrhea and if so, did it get better after your body got used to it? Also, what time do you take it? I found that taking at bedtime didn’t make me sleepy soon enough and left me groggy next day so now I was thinkng of after dinner time. My doctor prescribed 2 ‘g every night.

    Reply Created with Sketch. reply